question-icon

Is Withdrawing From Mirtazepine Advisable?

default
Posted on Thu, 10 Nov 2016
Question: For Dr. Sheppe;
Apparently you did not receive my l last question about withdrawing from Mirtazepine which I hope to finish withdrawing from next week. Now, I have been on duloxetine for approximately two years taking 60 mg. per day. I know that it is very difficult to get off of with suicidal thoughts, horrific headaches, nightmares, and uncontrollably angry behavior, and otherwise severe depression possiblle withdrawal issues. It is possible that I no longer have clinical depression after turbinate surgery this past April 25th. I knew upon awakening from the surgery that the depression was gone as were some anxieties. Also, I lost all desire to chew my nails after 60+ years of doing so. Now my goal is to withdraw from as many meds as I possibly can. Also on my list to withdraw from are Hydroxyzine, Nefazadone, and Melatonin. I wish you were in XXXXXXX Thank you, XXXXX
doctor
Answered by Dr. Alexander H. Sheppe (4 hours later)
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

I am glad you were able to get off the Ativan and now are getting off the mirtazapine. I would be hesitant to suggest coming off of Cymbalta as you ask in your question. Cymbalta is intended to prevent future depressive episodes. You are at very high risk of becoming depressed again if you go off Cymbalta. Cymbalta has very few if any side effects, and it is doing strong work by preventing depression, so I would not recommend coming off this drug at this time.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Alexander H. Sheppe (13 hours later)
Because Cymbalta is so difficult to withdraw from I would like to attempt withdrawal from nefazadone with the help of my local psychiatrist. What regimen do you suggest that I attempt? I have been on it for about a year. Thank you!!!

Sincerely,
XXXX
doctor
Answered by Dr. Alexander H. Sheppe (32 minutes later)
Brief Answer:
Followup

Detailed Answer:
What dose of nefazodone do you currently take?

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Alexander H. Sheppe (9 hours later)
Dear Dr. Sheppe;
Oops! Sorry about that! I take 3 100mg. tablets of nefazodone at bedtime. Thank you anyway for your prompt reply.

Sincerely,
XXXX
doctor
Answered by Dr. Alexander H. Sheppe (45 minutes later)
Brief Answer:
Followup

Detailed Answer:
I would decrease to 200mg at night for a month, then decrease to 100mg for another month, and then stop it altogether. I would only do this under the close supervision of a prescribing doctor who is monitoring you.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2236 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Is Withdrawing From Mirtazepine Advisable?

Brief Answer: Consultation Detailed Answer: Hello, and thanks for your question. I am glad you were able to get off the Ativan and now are getting off the mirtazapine. I would be hesitant to suggest coming off of Cymbalta as you ask in your question. Cymbalta is intended to prevent future depressive episodes. You are at very high risk of becoming depressed again if you go off Cymbalta. Cymbalta has very few if any side effects, and it is doing strong work by preventing depression, so I would not recommend coming off this drug at this time. Please remember to rate and close this answer thread when you are finished and satisfied. In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers